Alert archive / California / Wind Advisories in 2013

Wind Advisory 4, NWS Phoenix, AZ

February 18, 2013

NWS Phoenix, AZ issued this wind advisory at Feb 18, 2013, 1:40 PM PST. It took effect at Feb 19, 2013, 12:00 PM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 1:40 PM PST (21:40 UTC)
In effect from
Feb 19, 2013, 12:00 PM PST
Expired
Feb 20, 2013, 11:19 AM PST
In force
23 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS75 KPSR 182140
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
240 PM MST MON FEB 18 2013


AZZ020-CAZ030>033-191200-
/O.NEW.KPSR.WI.Y.0004.130219T2000Z-130220T1800Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
240 PM MST MON FEB 18 2013 /140 PM PST MON FEB 18 2013/

...WIND ADVISORY IN EFFECT FROM 1 PM MST /NOON PST/ TUESDAY TO
11 AM MST /10 AM PST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM MST /NOON PST/ TUESDAY TO
11 AM MST /10 AM PST/ WEDNESDAY. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS AND THE LOWER COLORADO
  RIVER VALLEY INCLUDING THE IMPERIAL VALLEY...THE INTERSTATE 8
  CORRIDOR THROUGH EL CENTRO...AND THE INTERSTATE 10 CORRIDOR WEST OF
  BLYTHE TO INDIO. 

* TIMING...STRONG GUSTY WINDS WILL INCREASE TUESDAY AFTERNOON...AND
  CONTINUE TO BLOW AT TIMES OVERNIGHT INTO WEDNESDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO
  BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ021-025>027-191200-
/O.NEW.KPSR.WI.Y.0004.130220T0900Z-130221T0000Z/
WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND
240 PM MST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. 

* AFFECTED AREA...ARIZONA DESERTS EAST OF THE LOWER COLORADO RIVER
  VALLEY...INCLUDING YUMA...LA PAZ AND MARICOPA COUNTY. THIS INCLUDES
  THE INTERSTATE 10 CORRIDOR WEST OF PHOENIX TO THE CALIFORNIA STATE
  LINE...AND THE INTERSTATE 8 CORRIDOR BETWEEN GILA BEND AND YUMA.

* TIMING...STRONG GUSTY WINDS WILL INCREASE EARLY WEDNESDAY MORNING
  AND CONTINUE WELL INTO THE AFTERNOON HOURS.

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES DUE TO
  BLOWING DUST COULD CAUSE HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

MEYERS
4 follow-up statements
063 
WWUS75 KPSR 191025
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
325 AM MST TUE FEB 19 2013

AZZ020-CAZ030>033-200000-
/O.CON.KPSR.WI.Y.0004.130219T2000Z-130220T1800Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
325 AM MST TUE FEB 19 2013 /225 AM PST TUE FEB 19 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /NOON PST/ THIS
AFTERNOON TO 11 AM MST /10 AM PST/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM MST /NOON PST/ THIS
AFTERNOON TO 11 AM MST /10 AM PST/ WEDNESDAY. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS AND THE LOWER 
  COLORADO RIVER VALLEY INCLUDING THE IMPERIAL VALLEY...THE 
  INTERSTATE 8 CORRIDOR THROUGH EL CENTRO...AND THE INTERSTATE 
  10 CORRIDOR WEST OF BLYTHE TO INDIO. 

* TIMING...STRONG GUSTY WINDS WILL INCREASE TUESDAY AFTERNOON... 
  AND CONTINUE TO BLOW AT TIMES OVERNIGHT INTO WEDNESDAY 
  MORNING. 

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH.

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES 
  DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ021-025>027-200000-
/O.CON.KPSR.WI.Y.0004.130220T0900Z-130221T0000Z/
WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND
325 AM MST TUE FEB 19 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST
WEDNESDAY. 

* AFFECTED AREA...ARIZONA DESERTS EAST OF THE LOWER COLORADO 
  RIVER VALLEY...INCLUDING YUMA...LA PAZ AND MARICOPA COUNTY. 
  THIS INCLUDES THE INTERSTATE 10 CORRIDOR WEST OF PHOENIX TO 
  THE CALIFORNIA STATE LINE...AND THE INTERSTATE 8 CORRIDOR 
  BETWEEN GILA BEND AND YUMA. 

* TIMING...STRONG GUSTY WINDS WILL INCREASE EARLY WEDNESDAY 
  MORNING AND CONTINUE WELL INTO THE AFTERNOON HOURS. 

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH.

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES 
  DUE TO BLOWING DUST COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
201 
WWUS75 KPSR 192147
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
247 PM MST TUE FEB 19 2013

AZZ020-CAZ030>033-201215-
/O.CON.KPSR.WI.Y.0004.000000T0000Z-130220T1800Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
247 PM MST TUE FEB 19 2013 /147 PM PST TUE FEB 19 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/
WEDNESDAY. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS AND THE LOWER 
  COLORADO RIVER VALLEY INCLUDING THE IMPERIAL VALLEY...THE 
  INTERSTATE 8 CORRIDOR THROUGH EL CENTRO...AND THE INTERSTATE 
  10 CORRIDOR WEST OF BLYTHE TO INDIO. 

* TIMING...STRONG GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS
  AND MAY LESSEN IN SPEED OVERNIGHT AT SOME LOCATIONS...BUT WINDS
  WILL BECOME STRONG AND GUSTY AGAIN EARLY WEDNESDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH. 

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES 
  DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ021-025>027-201215-
/O.CON.KPSR.WI.Y.0004.130220T0900Z-130221T0000Z/
WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND
247 PM MST TUE FEB 19 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST
WEDNESDAY. 

* AFFECTED AREA...ARIZONA DESERTS EAST OF THE LOWER COLORADO 
  RIVER VALLEY...INCLUDING YUMA...LA PAZ AND MARICOPA COUNTY. 
  THIS INCLUDES THE INTERSTATE 10 CORRIDOR WEST OF PHOENIX TO 
  THE CALIFORNIA STATE LINE...AND THE INTERSTATE 8 CORRIDOR 
  BETWEEN GILA BEND AND YUMA. 

* TIMING...STRONG GUSTY WINDS WILL INCREASE EARLY WEDNESDAY 
  MORNING AND CONTINUE WELL INTO THE AFTERNOON HOURS. 

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH. 

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES 
  DUE TO BLOWING DUST COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

MEYERS
587 
WWUS75 KPSR 200859
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
159 AM MST WED FEB 20 2013

AZZ020-CAZ030>033-202100-
/O.CAN.KPSR.WI.Y.0004.000000T0000Z-130220T1800Z/
/O.NEW.KPSR.WI.Y.0005.130220T1400Z-130220T2300Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
159 AM MST WED FEB 20 2013 /1259 AM PST WED FEB 20 2013/

...WIND ADVISORY IN EFFECT FROM 7 AM MST /6 AM PST/ THIS MORNING
TO 4 PM MST /3 PM PST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM MST /6 AM PST/ THIS
MORNING TO 4 PM MST /3 PM PST/ THIS AFTERNOON. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS AND THE LOWER 
  COLORADO RIVER VALLEY INCLUDING THE IMPERIAL VALLEY...THE 
  INTERSTATE 8 CORRIDOR THROUGH EL CENTRO...AND THE INTERSTATE 
  10 CORRIDOR WEST OF BLYTHE TO INDIO. 

* TIMING...STRONG GUSTY WINDS WILL REDEVELOP DURING THE EARLY MORNING
  AND WILL CONTINUE THROUGH MID TO LATE AFTERNOON.

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 
  MPH. 

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES 
  DUE TO BLOWING DUST AND SAND COULD CAUSE HAZARDOUS TRAVEL 
  CONDITIONS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ021-201000-
/O.CAN.KPSR.WI.Y.0004.130220T0900Z-130221T0000Z/
WEST CENTRAL DESERTS-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME
159 AM MST WED FEB 20 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. NEVERTHELESS...WIND GUSTS MAY REACH 20 TO 25 MPH THIS
AFTERNOON.

$$

AZZ025>027-202100-
/O.EXT.KPSR.WI.Y.0004.130220T1400Z-130220T2300Z/
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...TACNA...
WELLTON...GILA BEND
159 AM MST WED FEB 20 2013

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON. 

* AFFECTED AREA...YUMA AND VICINITY.

* TIMING...STRONG GUSTY WINDS WILL INCREASE EARLY THIS 
  MORNING AND WILL CONTINUE THROUGH THE LATE AFTERNOON.

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH. 

* IMPACTS...STRONG CROSSWINDS AND LOCALLY REDUCED VISIBILITIES 
  DUE TO BLOWING DUST COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
054 
WWUS75 KPSR 201919
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1219 PM MST WED FEB 20 2013

AZZ025>027-202030-
/O.CAN.KPSR.WI.Y.0004.000000T0000Z-130220T2300Z/
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA...TACNA...
WELLTON...GILA BEND
1219 PM MST WED FEB 20 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WEST WINDS WILL PERSIST THROUGH THE REST OF THE AFTERNOON
HOURS...HOWEVER WIND SPEEDS WILL ONLY REACH 20-30 MPH. 

$$

AZZ020-CAZ031-202030-
/O.CAN.KPSR.WI.Y.0005.000000T0000Z-130220T2300Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
1219 PM MST WED FEB 20 2013 /1119 AM PST WED FEB 20 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WEST WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON
HOURS...HOWEVER WIND SPEEDS WILL ONLY REACH 20-30 MPH. 

$$

CAZ030-032-033-202300-
/O.CON.KPSR.WI.Y.0005.000000T0000Z-130220T2300Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1119 AM PST WED FEB 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* AFFECTED AREA...SOUTHEAST CALIFORNIA DESERTS...AS WELL AS JOSHUA
  TREE NATIONAL PARK. THIS INCLUDES PORTIONS OF INTERSTATES 8 AND 10
  NEAR THE COASTAL RANGE. 

* TIMING...STRONG GUSTY WINDS WILL PERSIST THROUGH MID AFTERNOON.

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 
  MPH. 

* IMPACTS...STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED ROADWAYS.
  LOCALIZED AREAS OF BLOWING SAND AND DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 18, 8:40 AM PST, 5 hours earlier.

Area forecast discussion, Feb 18, 8:40 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
940 AM MST MON FEB 18 2013

.SYNOPSIS...
DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY.
AN APPROACHING LOW PRESSURE SYSTEM WILL LEAD TO VERY BREEZY
CONDITIONS LATE TUESDAY AFTERNOON AND EVENING...ALONG WITH THE
BEGINNING OF A COOLING TREND...MOST NOTABLY FOR SOUTHEAST
CALIFORNIA. PRECIPITATION CHANCES WILL EXPAND FROM SOUTHEAST
CALIFORNIA INTO ARIZONA TUESDAY NIGHT WITH WIDESPREAD RAIN AND
MOUNTAIN SNOW BY WEDNESDAY MORNING. MUCH COLDER TEMPERATURES CAN BE
EXPECTED AS WELL. RAIN CHANCES WILL BEGIN TO TREND DOWNWARD FROM
WEST TO EAST WEDNESDAY AFTERNOON. SNOW LEVELS WILL BRIEFLY DIP BELOW
3000 FEET BEFORE RISING AGAIN WEDNESDAY AFTERNOON...WITH NOTABLE
SNOW ACCUMULATIONS OF SEVERAL INCHES ABOVE 4000 FEET POSSIBLE. A
FOLLOW UP WEATHER DISTURBANCE WILL BRING A SLIGHT CHANCE OF SHOWERS
TO ARIZONA THURSDAY WITH A STRONGER SYSTEM BRINGING ANOTHER CHANCE
LATE SATURDAY INTO SUNDAY. TEMPERATURES WILL REMAIN BELOW NORMAL
FROM WEDNESDAY UNTIL THE END OF THE WEEK.

&&

.DISCUSSION...
TEMPERATURES AT 9AM WERE RUNNING NEAR TO SLIGHTLY LOWER THAN THIS
TIME YESTERDAY...WITH SUBTLE LOWERING OF HEIGHTS ALOFT AND REGIONAL
12Z SOUNDINGS INDICATING SOME 2C TO 5C OF COOLING IN THE H9-H8
LAYER. BASED ON SHORT TERM TRENDS AND FORECAST BUFR SOUNDINGS...FEEL
HIGHS THIS AFTERNOON WILL BE REALIZED SOME 2F TO 4F LOWER THAN
SUNDAY...AND OTHER THAN SOME MINUSCULE ADJUSTMENTS...PREVIOUS
FORECAST CAPTURED THIS TREND VERY WELL. ONLY OTHER CHANGES TO THE
SHORT TERM WERE TO CAPTURE CURRENT TRENDS IN SKY COVER AND
DEWPOINTS...WHICH YIELD LITTLE SIGNIFICANCE TO THE BEAUTIFUL
CONDITIONS TODAY.

&&

.PREVIOUS DISCUSSION...
/510 AM MST MON FEB 18 2013/
TODAY THROUGH WEDNESDAY...
WATER VAPOR IMAGERY SHOWS A COASTAL RIDGE AXIS SHIFTING INLAND AHEAD
OF A DEEPENING LOW PRESSURE SYSTEM OFF THE COAST OF THE PACIFIC
NORTHWEST AND B.C. CANADA. SO ANOTHER MILD DAY IS IN STORE THOUGH
WESTERN PORTIONS OF THE FORECAST AREA WILL BEGIN SEEING COOLER
TEMPERATURES AFTER HAVING NEARLY REACHED OR EXCEEDED 80 DEGREES
SUNDAY. GIVEN THE POSITION OF THE RIDGE...SUBTROPICAL CLOUDINESS
WILL LARGELY STAY SOUTH. PRECIPITABLE WATER IMAGERY INDICATES THAT
THERE IS NOT A LOT OF RICH MOISTURE IN THAT BAND. MODELS ARE IN GOOD
AGREEMENT ON HOW THE FLOW PATTERN WILL UNFOLD THIS WEEK. TUESDAY
WILL BE A TRANSITION DAY WITH BREEZY CONDITIONS DEVELOPING IN THE
AFTERNOON. SOUTH-CENTRAL ARIZONA WILL SEE SLIGHTLY COOLER HIGH
TEMPERATURES WHEREAS SOUTHEAST CALIFORNIA WILL HAVE A MORE
NOTICEABLE DROPOFF AS THE FRONT BEGINS TO MOVE THROUGH. WINDS IN
SOUTHEAST CALIFORNIA WILL GET QUITE STRONG AS WELL...PROBABLY
ADVISORY LEVELS...SO ADDED A MENTION OF PATCHY BLOWING DUST FOR THE
AFTERNOON/EVENING TIME FRAME. LATEST MODELS AGREE THAT THERE IS NOW
A BIT MORE RAPID ONSET OF PRECIP EAST OF THE LOWER COLORADO RIVER
VALLEY THAN WAS PREVIOUSLY INDICATED. THUS INCREASED POPS INTO THE
LOW END LIKELY CATEGORY BETWEEN 06-12Z WEDNESDAY...GOING ABOVE MOST
GUIDANCE. ALSO NUDGED UP THE POPS SOME MORE ON THE SOUTH-CENTRAL AZ
DESERTS FOR 12-18Z WEDNESDAY THEN NUDGED DOWNWARD FOR THE THE
AFTERNOON AS THE FRONTAL BAND RAPIDLY EXITS. HOWEVER...THE MAIN
TROUGH AXIS WILL STILL BE PASSING THROUGH...SO HELD ON TO SOME
FAIRLY HIGH POP NUMBERS. PRECIP ON THE LOWER ELEVATIONS DURING THE
DAY WEDNESDAY WILL RANGE FROM LESS THAN ONE TENTH TO AROUND ONE
QUARTER OF AN INCH...ROUGHLY DOUBLE THAT FOR THE HIGHER TERRAIN.
POPS LINGER WEDNESDAY NIGHT FOR A TRAILING SHORT WAVE CLOSE ON THE
HEELS OF THE MAIN TROUGH AXIS BUT ONLY ANTICIPATE MODEST ADDITIONAL
AMOUNTS IF ANY. TEMPERATURES OF COURSE WILL BE MUCH BELOW NORMAL
WITH HIGHS IN THE 50S ON THE LOWER DESERTS. SNOW LEVELS WILL DIP
QUITE LOW...BRIEFLY BETWEEN 2000-3000 FEET...BEFORE RISING AGAIN BUT
ANY NOTABLE ACCUMULATIONS WILL BE ABOVE 4000 FEET. AS THE QPF AND
SNOW LEVEL PICTURE BECOMES CLEARER WITH SUBSEQUENT SHIFTS...A WINTER
STORM WATCH MAY BE NEEDED.

THURSDAY THROUGH SUNDAY...THE GFS AND ECMWF BOTH SHOW A FOLLOW ON
SHORT WAVE FOR THURSDAY WITH THE GFS A BIT FASTER. ECMWF IS MORE
GENEROUS WITH THE MOISTURE AND THUS SLIGHT CHANCE POPS ARE AN
ACKNOWLEDGMENT OF THAT. YET ANOTHER SHORT WAVE IS ADVERTISED FOR
FRIDAY WITH THE UPSTREAM RIDGE AXIS OFFSHORE. THIS ONE HOWEVER IS
SLIGHTLY FURTHER NORTHEAST AND HAS EVEN LESS MOISTURE THUS MADE SOME
DOWNWARD ADJUSTMENTS TO POPS. MEANWHILE TEMPS WARM SLIGHTLY FRIDAY
AND SATURDAY. A MUCH MORE SIGNIFICANT SYSTEM IS ADVERTISED FOR THE
INTERMOUNTAIN WEST SATURDAY NIGHT AND SUNDAY. NEITHER GFS NOR ECWMF
DEPICT MUCH IN THE WAY OF MOISTURE AND WITH THE INLAND TRAJECTORY
THIS MAKES SENSE. HOWEVER...SLIGHT CHANCE POPS ARE MERITED...MAINLY
EAST OF THE LOWER COLORADO RIVER VALLEY. SUNDAY HIGH TEMPS WERE
LOWERED AS WELL.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...AND
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...

NO AVIATION WEATHER IMPACTS EXPECTED. LIGHT DIURNAL WINDS AT ALL TAF
SITES. FEW-SCT CIRRUS...MAINLY ACROSS SOUTHERN AZ THROUGH THIS
EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
A LOW PRESSURE SYSTEM WILL BRING WIDESPREAD PRECIPITATION AND WINDY
CONDITIONS TO THE DESERT SOUTHWEST WEDNESDAY MORNING. A DRYING TREND
WILL TAKE PLACE FROM WEST TO EAST WEDNESDAY AFTERNOON FOLLOWED BY A
DECREASE IN WINDS DURING THE EVENING. DESPITE A WARMING TREND...WELL
BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE WEEKEND.
CONDITIONS WILL GENERALLY REMAIN RAIN-FREE AFTER WEDNESDAY.
HOWEVER...THERE WILL BE A SLIGHT CHANCE OF LIGHT PRECIPITATION
MAINLY ACROSS THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX THURSDAY
AFTERNOON AND AGAIN SUNDAY AFTERNOON.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MO/AJ
AVIATION...MH
FIRE WEATHER...MH
Hazardous weather outlook, Feb 18, 4:48 AM PST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
548 AM MST MON FEB 18 2013

AZZ024-191300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
548 AM MST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAIN AND SNOW...HEAVY AT TIMES...WILL DEVELOP EARLY WEDNESDAY WITH
THE SNOW LEVEL FALLING TO BETWEEN 3000 AND 3500 FEET. TWO TO FOUR
INCHES OF SNOW ARE POSSIBLE ABOVE 4000 FEET...FOUR TO EIGHT INCHES
POSSIBLE ABOVE 5000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES.

AZZ022-023-027-028-191300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
548 AM MST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY...STRONG WINDS OVER PORTIONS OF WESTERN MARICOPA AND
NORTHWEST PINAL COUNTIES COULD LEAD TO LOCALIZED BLOWING
DUST...MAINLY NEAR FALLOW FARM FIELDS. BRIEF HEAVY RAIN IS POSSIBLE
IN THE PHOENIX AREA WHICH MAY CAUSE SOME MINOR STREET
FLOODING...MAINLY OVER FOOTHILL LOCATIONS SUCH AS ANTHEM...CAVE
CREEK...AND FAR NORTH SCOTTSDALE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES.

AZZ020-021-025-026-CAZ030>033-191300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
548 AM MST MON FEB 18 2013 /448 AM PST MON FEB 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WEST WINDS WITH GUSTS OF 40-50 MPH ARE EXPECTED TUESDAY
AFTERNOON AND EVENING...LINGERING INTO WEDNESDAY. THE STRONG WINDS
MAY LEAD TO AREAS OF BLOWING DUST WHICH COULD BRIEFLY REDUCE
VISIBILITIES IN DUST PRONE AREAS AS WELL AS CAUSE MORE DIFFICULT
HANDLING CONDITIONS FOR MOTORISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:45 PM PSTWinter Weather AdvisoryPSR42 hr

Nearby

Wind Advisories in California, 2013Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.